Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

April 12, 2011Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 12, 2011, 10:00 AM EDT for Montgomery County, Pennsylvania. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2011, 10:00 AM EDT (14:00 UTC)
Expired
Apr 12, 2011, 11:30 AM EDT
In force
90 min
Issued by
NWS Philadelphia/Mount Holly

County Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 117 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS81 KPHI 121400
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EDT TUE APR 12 2011

PAZ060>062-067>069-121530-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
1000 AM EDT TUE APR 12 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CHESTER...
MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON AND BUCKS COUNTIES...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 10 MILES SOUTHEAST OF
READING...MOVING NORTHEAST AT 25 MPH. THE SHOWER WILL BE NEAR AMITY
GARDENS...PUGHTOWN AROUND 1010 AM...STOWE...SOUTH POTTSTOWN...
CEDARVILLE...KENILWORTH AROUND 1015 AM...HALFWAY HOUSE...
POTTSGROVE...POTTSTOWN AND SPRING CITY AROUND 1020 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A 
FEW RUMBLES OF THUNDER ARE ALSO POSSIBLE WITH THIS HEAVY SHOWER.

LAT...LON 4068 7536 4039 7505 4001 7586 4011 7595
      4014 7590 4024 7605 4025 7604

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 12, 7:41 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 12, 7:41 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 AM EDT TUE APR 12 2011

.SYNOPSIS...
A COLD FRONT OVER LOWER DELAWARE WILL DROP SOUTH OF THE AREA THIS
MORNING...THEN BECOME STATIONARY. LOW PRESSURE DEVELOPING ON THE
FRONT WILL TRACK SLOWLY NORTHEAST...REACHING THE NEW JERSEY COAST
WEDNESDAY BEFORE HEADING TOWARD NEW ENGLAND. HIGH PRESSURE WILL
BUILD IN BEHIND THE LOW FOR THE END OF THE WEEK. LOW PRESSURE OVER
THE GREAT LAKES WILL MOVE INTO NEW ENGLAND THIS WEEKEND...FOLLOWED
BY HIGH PRESSURE FOR THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE COLD FRONT HAS JUST ABOUT CLEARED OUR CWA AS OF 7 AM.

THE FRONTAL AIRMASS CHANGE WILL BE MOST NOTICEABLE ACROSS THE
NORTH...AND COULD TAKE ALMOST ALL DAY TO REACH SOUTHERN DELAWARE. AS
THE FLOW BECOMES EAST NORTHEAST BEHIND THE FRONT...HIGH TEMPERATURES
COULD VERY WELL OCCUR THIS MORNING...BEFORE THE COOLER FLOW OFF THE
STILL CHILLY OCEAN SPREADS INLAND. FOR THE MOST PART...HIGHS WERE
BASED ON TEMPERATURES DURING THE ERLY TO MID MORNING HOURS...AND
SHOULD THEN TAIL OFF AFTER THAT.

THE MOST PROBLEMATIC LOCATION THIS MORNING WITH REGARD TO THE
FORECAST MAY BE PORTIONS OF NORTHEAST MARYLAND AND SOUTHERN
DELAWARE. AS THE FRONT LIMPS SOUTH...THESE AREAS COULD REMAIN IN THE
MARGINALLY UNSTABLE AIRMASS THROUGH AT LEAST THE MORNING HOURS. THE
BULK SHEAR WILL STILL BE HIGH IN THIS AREA (OUT AHEAD OF THE CLOSED
MID LEVEL SYSTEM)...AND LOW TOPPED LINE SEGMENTS DEVELOPING
SOUTHWEST OF THE AREA COULD CLIP SOUTHERN DELAWARE THIS MORNING.

RIGHT NOW...WILL NOT INCLUDE ENHANCED WORDING...SINCE THE CONFIDENCE
IN SIGNIFICANT CONVECTION OVER A LIMITED AREA IS LOW. ALSO SFC
BASED STABILITY INDICES HAVE BECOME STABLER OVER THE LAST COUPLE OF
HOURS AND WITH A CLOUD SHIELD IN PLACE CONFIDENCE OF WINDS BEING
ABLE TO MIX DOWN EFFICIENTLY HAS DECREASED ALSO.

OTHERWISE...WITHIN THE NEW AIRMASS...TWO FORECAST PROBLEMS ARISE.
THE FIRST IS THE POTENTIAL FOR HEAVY RAIN LATER THIS AFTERNOON (BUT
MAINLY TONIGHT). THE SECOND IS THE POTENTIAL FOR NEAR WIND ADVISORY
GUSTS LATE THIS AFTERNOON AND THIS EVENING AHEAD OF THE DEVELOPING
SURFACE SYSTEM.

RAIN IS ALREADY STREAMING NORTHEAST ALONG THE FRONT IN THE DEVELOP
ISENTROPIC LIFT. THIS SHOULD CONTINUE TO MOVE NORTHEAST...AFFECTING
CENTRAL AND NORTHERN AREAS THIS MORNING...AS THE WARMER MOIST AIR
RIDES OVER THE MARITIME INFLUENCED AIR NEAR THE SURFACE. AS THE
CLOSED MID LEVEL SYSTEM APPROACHES...THE ISENTROPIC LIFT SHOULD
BECOME A BIT MORE DIFFUSE...ALLOWING RAIN TO SPREAD OVER THE REST OF
THE AREA THIS AFTERNOON. THIS COULD TAKE SOME TIME FOR AREAS SOUTH
AND EAST OF PHILADELPHIA...AND IT IS POSSIBLE THAT THE FORECAST THIS
MORNING MAY BE TOO FAST WITH REGARD TO RAIN THIS AFTERNOON.

THE STEADIER AND HEAVIER RAIN SHOULD DEVELOP FROM SOUTHWEST TO
NORTHEAST LATE THIS AFTERNOON AND THIS EVENING AS A TROWAL DEVELOPS
AHEAD OF THE SURFACE AND MID LEVEL SYSTEM. THIS SHOULD FOCUS
RELATIVELY HIGH THETA E AIR OVER WESTERN SECTIONS OF THE AREA LATE
THIS AFTERNOON. IN ADDITION...PRECIPITABLE WATER VALUES WILL REMAIN
NEAR 1.30 INCHES ACROSS SOUTHERN AREAS INTO LATE AFTERNOON.

THE COMBINATION ABOVE SHOULD ALLOW HEAVY RAIN TO DEVELOP...AND THIS
WILL BE INCLUDED IN THE GRIDDED AND TEXT FORECASTS. RAINFALL THROUGH
600 PM OR SO SHOULD NOT BE HEAVY ENOUGH TO CAUSE MUCH IN THE WAY OF
ISSUES...THOUGH IT COULD END UP IMPACTING THE END OF THE EVENING
COMMUTE.

THE SECOND ISSUE FOR LATE THIS AFTERNOON IS THE WIND. THIS FORECAST
IS BASED MAINLY ON A 0000 UTC NAM FRAMEWORK...WITH REGARD TO TIMING
AND POSITION OF THE MASS FIELDS. THE NAM INDICATES A LOW LEVEL EAST
TO NORTHEAST JET DEVELOPING ACROSS EASTERN MARYLAND AND CENTRAL AND
SOUTHERN DELAWARE LATE THIS AFTERNOON (50 KNOTS AT 925 MB).

AS IT ALMOST ALWAYS THE CASE IN COOL SEASON TYPE EVENTS (QUITE A
STRETCH AFTER THE WARMTH MONDAY)....THE DEPTH OF THE MIXED LAYER
WILL DETERMINE THE AMOUNT OF MOMENTUM TRANSFER IN THE EAST NORTHEAST
FLOW. THROUGH THE LATE AFTERNOON...IT WOULD APPEAR AS THOUGH MOST OF
THE MOMENTUM WILL REMAIN ABOVE THE MARINE INVERSION...AND GUSTS
SHOULD REMAIN BELOW 40 MPH ACROSS SOUTHERN AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
MOST OF THE ACTION SHOULD OCCUR BETWEEN THE HOURS OF 700 PM AND 100
AM. DURING THIS TIME...THE BEST LIFT WILL BE FOCUSED IN THE
NORTHEAST MOVING TROWAL...WITH THE FOCUS OVER SOUTHEAST PENNSYLVANIA
IN THE EVENING...AND THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY
LATE THIS EVENING. MODEL SOUNDINGS CONTINUE TO SHOW SOME ELEVATED
INSTABILITY...AND THERE COULD BE SOME CONVECTIVE LOOKING ELEMENTS IN
WHAT SHOULD BE A STRATIFORM PRECIPITATION FIELD.

WHILE THERE IS SOME MODEL SPREAD IN POSITION AND AMOUNT...THE
GENERAL IDEA OF ONE TO ONE AND ONE-HALF INCHES OF RAIN IN A 6 TO 8
HOUR PERIOD STILL LOOKS OK FOR THE ABOVEMENTIONED REGION. RIGHT
NOW...THIS WOULD LOOK TO CAUSE FLOODING OF POOR DRAINAGE AREAS...AND
POSSIBLY IMPACT THE END OF THE EVENING COMMUTE. MORE ON THE THREAT
FOR HEAVY RAIN AND POSSIBLE FLOODING IS CONTAINED IN THE HYDROLOGY
SECTION BELOW.

THE SURFACE GRADIENT LOOKS TO BE ITS TIGHTEST BETWEEN 0000 UTC AND
0800 UTC WEDNESDAY...FROM SOUTHWEST TO NORTHEAST. DURING THIS
TIME...THE LOW LEVEL 50 KNOT NORTHEAST JET WILL BE TRAVERSING
SOUTHEAST PENNSYLVANIA AND CENTRAL NEW JERSEY DURING THIS TIME.
MODEL SOUNDINGS SUGGEST THAT THE LOW LEVEL JET REMAINS ABOVE THE
INVERSION (WHICH MAKES SENSE GIVEN THE DEPTH OF THE MARINE LAYER).

WHILE THERE IS A LOW PROBABILITY OF ADVISORY TYPE GUSTS BETWEEN 0000
AND 0500 UTC ACROSS THE REGION...WILL HOLD OFF ON THE HEADLINE FOR
NOW. HOWEVER...IF THE 0600 UTC NAM (WHICH HAS BEEN THE STRONGEST
ADVOCATE FOR AN ADVISORY) AND/OR THE 0000 UTC ECMWF HIT THIS
HARDER...AN ADVISORY COULD BE ISSUED BEFORE 600 AM.

THE GRADIENT DROPS OFF CONSIDERABLY LATER TONIGHT...AND WINDS SHOULD
NOT BE AN ISSUE LATE TONIGHT INTO WEDNESDAY AS THE SURFACE LOW LIMPS
ALONG THE EAST NORTHEAST. IN ADDITION...THE BEST MID LEVEL LIFT
ASSOCIATED WITH THE TROWAL SHOULD MOVE NORTH OF THE AREA LATE
TONIGHT. THE NEW AIRMASS IN PLACE...WITH A HUGE MARINE
INFLUENCE...SHOULD FAVOR A MOS BLEND FOR LOWS.

THE SURFACE LOW AND CLOSED MID LEVEL SYSTEM WILL CROSS THE AREA
WEDNESDAY. NORTH OF THE TRACK OF THE SYSTEM...LIGHT RAIN WILL
CONTINUE FOR MUCH OF THE DAY. HOWEVER...IT APPEARS AS THOUGH
DELAWARE AND SOUTHERN NEW JERSEY (AT LEAST) MAY BE INFLUENCED BY DRY
SLOTTING IN THE LATE MORNING AND AFTERNOON HOURS. THIS SHOULD
DECREASE THE SOUTHEAST AREAL EXTENT OF THE RAIN...AND A FEW GLIMPSES
OF SUN ARE POSSIBLE IN THESE AREAS DURING THE AFTERNOON (THOUGH NOT
LIKELY). WITH THE MARINE LAYER IN PLACE...THE COOLER NAM MOS NUMBERS
WERE FAVORED FOR HIGHS WEDNESDAY.

AS THE CLOSED LOW WOBBLES AWAY WEDNESDAY NIGHT...AND THE SURFACE LOW
HEADS FOR NOVA SCOTIA...IMPROVEMENT SHOULD OCCUR FROM SOUTHWEST TO
NORTHEAST. THERE IS STILL SOME MODEL SPREAD ON HOW FAST THIS WILL
OCCUR...AND WITH A MID LEVEL CLOSED SYSTEM INVOLVED...THE TIMING OF
THE END OF THE RAIN AND CLEARING MAY STILL BE OFF. IN ANY EVENT...A
BLEND OF MODELS WAS USED FOR THE WEDNESDAY NIGHT SOLUTION...AND LOWS
WERE BASED MORE CLOSELY ON THE NAM MOS NUMBERS.

THURSDAY LOOKS DRIER WITH MID LEVEL HEIGHTS RISES. THIS SHOULD ALLOW
THE LOW LEVEL INVERSION TO MIX OUT...AND SKIES SHOULD BECOME MOSTLY
SUNNY. HIGHS THURSDAY WERE BASED ON A MOS BLEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE WILL BE ANOTHER PRECIPITATION EVENT BETWEEN LATE FRIDAY AND
EARLY SUNDAY AND THEREAFTER QUITE A BIT OF UNCERTAINTY IN THE
THERMAL PATTERN EARLY NEXT WEEK.

12Z NAEFS IS NOT COMPLETELY AVAILABLE. CONFIDENCE IMAGERY AS SEEN
FOR PHL IN THE HTTP:/MOE.MET.FSU.EDU/CONFIDENCE/PHL.HTML SITE
CONFIRMS SUSPICIONS ABOUT USING THE GEFS 2M TEMP FCST DATA FOR
MONDAY AS WELL AS THIS FRIDAY AND SATURDAY. THESE 2M TEMPS ARE
LIKELY TO BE TOO HIGH FRIDAY AND SATURDAY AND UNKNOWN WHICH WAY
TO TREND NEXT MONDAY. FORTUNATELY WE INTEGRATED A BIT OF THE 12Z
ECMWF INTO THE SATURDAY FCST TEMPS...BUT PROBABLY NOT COLD ENOUGH!

SO WHILE THE 12Z/11 HPC GUIDANCE WAS USED AS THE BASELINE FOR
THIS FORECAST... THE TEMPERATURE GUIDANCE AS ADJUSTED DOWNWARD FRI
NIGHT-SAT NIGHT.

HPC SLOWS THE PROGRESSIVE NATURE OF THE 12Z/11 GEFS AND DELAYS THE
MAIN QPF EVENT HERE UNTIL SATURDAY.  POPS ON DAY 6 ARE IN THE LIKELY
CATEGORY DUE TO THE GENERAL MODEL MESSAGE OF A SE INFLOW EVENT AS A
STRONG TROUGH ALOFT WEAKENS EASTWARD INTO THE NORTHEAST USA.

THE ECMWF LOOKS RATHER COLD SATURDAY AND ITS NOT IMPOSSIBLE TO SEE A
LITTLE SNOW AT THE START OF THE QPF EVENT IN THE POCONOS.

HAZARD CONCERNS: NON ISSUED YET FOR SATURDAY BUT BLV THE SATURDAY
EVENING HIGH TIDE CYCLE HAS A PRETTY GOOD CHANCE OF EXCEEDING
MINOR THRESHOLD PER 24 HOUR+ CONSTANCY OF ONSHORE FLOW AND
APPROACHING ASTRONOMICALLY HIGHER CYCLES AS ASSOCIATED THE
UPCOMING FULL MOON ON SUNDAY. THERE IS A LOW PROB FOR A PERIOD OF ESE
GALES AND NOT CROSSING THE SNOW THRESHOLD YET SINCE THE EC MAY BE
TOO COLD.

THE ESSENCE OF THE DAILIES BELOW...

FRIDAY...DRY MOST IF NOT ALL OF THE CALENDAR DAY. NICE.

SATURDAY...LOOKS RAINY AT LEAST PART OF THE DAY WITH DECENT ESE INFLOW.
SHOULD BE A COLD RAW DAMP DAY. CONFIDENCE ABOVE AVERAGE. I BELIEVE
THE TEMPS I FCST ARE STILL AT LEAST 5 DEGS TOO WARM THIS CALENDAR DAY.

SUNDAY...DRIES OUT AND SHOULD BECOME A DECENT DAY HERE.

MONDAY...DIFFERING SOLUTIONS AND CONFIDENCE ON THE OUTCOME OF THE
THIS DAY IS LESS THAN AVERAGE. CHANCE OF SHOWERS AND TEMPERATURE
SOLUTIONS SEEM TO HAVE LARGE SPREAD. MY POPS FOR NEXT MONDAY ARE
POSSIBLY TOO LOW BUT SO MUCH UNCERTAINTY...PLAYED IT CONSERVATIVE.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE COLD FRONT CONTINUES TO INCH IT'S WAY ACROSS THE FORECAST AREA
EARLY THIS MORNING. IT WILL REACH OUR EXTREME SOUTHERN SECTIONS BY
MIDDAY. VFR CONDITIONS CURRENTLY PREVAIL THROUGHOUT THE AREA WITH
ONLY A FEW SPOTTY SHOWERS OR SPRINKLES MOVING NORTHEAST ACROSS
EASTERN PENNSYLVANIA. LOW PRESSURE, DEVELOPING ON THE FRONT NEAR
THE KENTUCKY/VIRGINIA BORDER, WILL MOVE NORTHEAST TODAY THROUGH
WEDNESDAY. CLOUDS WILL THICKEN AND LOWER TODAY AS THE LOW AND IT'S
ASSOCIATED RAIN SHIELD APPROACH. EXPECT VFR CONDITIONS TO BECOME
MVFR THIS AFTERNOON AND THEN IFR TOWARD EVENING. MODERATE TO HEAVY
RAIN IS FORECAST FROM LATE THIS AFTERNOON THROUGH EARLY TONIGHT.
AS THE LOW REACHES OUR AREA LATER TONIGHT, THE IFR CONDITIONS
WILL CONTINUE IN OCCASIONAL LIGHT RAIN, DRIZZLE, AND FOG. LIGHT
WINDS EARLY THIS MORNING WILL SWING AROUND TO THE N BEHIND THE
FRONT AND THEN TO NE 10 TO 15 KT WITH GUSTS TO AROUND 25 KT TODAY.
THERE COULD BE GUSTS INTO THE LOWER 30S DURING THE LATE AFTERNOON
AND EARLY NIGHTTIME HOURS AT ALL TAF SITES EXCEPT ABE AND RDG.

.OUTLOOK...
AS THE LOW BEGINS TO PULL AWAY TO THE NORTHEAST ON WEDNESDAY, THE
RAIN AND DRIZZLE WILL TAPER OFF AND BECOME MORE SHOWERY. EXPECT
VFR CONDITIONS TO RETURN LATE WEDNESDAY AND PERSIST THROUGH
FRIDAY AS HIGH PRESSURE MOVES INTO OUR REGION.

&&

.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORY AS IS FOR NOW. IT WILL
EXPIRE AT 11 PM TONIGHT ON DELAWARE BAY SINCE WIND GUSTS WILL
DROP OFF AS THE LOW PRESSURE SYSTEM GETS CLOSER TO OUR AREA.
THE ADVISORY WILL EXPIRE AT 5 PM WEDNESDAY ON OUR OCEAN WATERS.
WIND GUSTS WILL LOWER THERE FROM SOUTH TO NORTH TONIGHT, BUT
SEAS WILL TAKE A WHILE LONGER TO DROP BELOW ADVISORY CRITERIA.
HIGH PRESSURE WILL MOVE INTO THE AREA AND DOMINATE OUR WEATHER
WEDNESDAY NIGHT INTO FRIDAY NIGHT. THIS WILL MEAN A PERIOD OF
RELATIVELY TRANQUIL WINDS AND SEAS BEFORE ANOTHER FRONTAL
SYSTEM APPROACHES FROM THE WEST FOR SATURDAY.

&&

.HYDROLOGY...
THE CONVECTION MONDAY EVENING WAS FAIRLY SCATTERED AFTER A LINE
DISSIPATED OVER THE REGION. THE AMOUNT OF QPF THAT FELL FROM THE
CONVECTION WAS NOT ENOUGH TO MAKE ANY DENTS HYDROLOGICALLY.

THE MAIN CONCERN IS THE POTENTIAL FOR HEAVY RAIN LATE THIS AFTERNOON
AND TONIGHT. WHILE THERE IS SOME MODEL SPREAD ON POSITIONING OF THE
HEAVIEST RAIN LATE THIS AFTERNOON AND TONIGHT...IT APPEARS AS THOUGH
THE RAIN WILL COME IN TWO BATCHES.

THE FIRST BATCH WILL DEVELOP THIS MORNING ACROSS NORTHERN AREAS...IN
RESPONSE TO ISENTROPIC LIFT OVER THE SURFACE FRONT TO THE SOUTH.
THIS SHOULD AFFECT AREAS NORTH OF PHILADELPHIA THIS MORNING INTO THE
AFTERNOON HOURS. AT THIS POINT...THE RAINFALL DOES NOT APPEAR TO BE
TOO HEAVY WITH THIS BATCH.

THE SECOND BATCH SHOULD DEVELOP IN THE TROWAL AHEAD OF THE SURFACE
LOW AND WELL AHEAD OF THE CLOSED MID LEVEL LOW OVER VIRGINIA. THERE
IS SOME INDICATION TO MID LEVEL FRONTOGENETIC FORCING DURING THE
EVENING...WHICH SCOOTS NORTHEAST DURING THE EVENING HOURS. MODEL
SOUNDINGS ALSO INDICATE SOME ELEVATED INSTABILITY...THOUGH PROBABLY
NOT DEEP ENOUGH FOR THUNDER.

THIS AREA OF MODERATE TO HEAVY RAIN COULD PRODUCE ONE TO ONE AND
ONE-HALF INCHES OF RAIN IN A 6 TO 8 HOUR PERIOD...MAINLY OVER
EASTERN PENNSYLVANIA AND NORTH CENTRAL NEW JERSEY. THE SOUTHERN
POCONOS COULD BE THE LOCATION  OF THE HEAVIEST RAIN...AS UPSLOPING
EAST TO SOUTHEAST WINDS CONTRIBUTE TO RAINFALL AMOUNTS.

THESE NUMBERS ARE JUST BELOW THE LOWER END OF THE HEADWATER GUIDANCE
NUMBERS FOR THIS AREA. THERE WAS NOT MUCH OF A HYDROLOGIC RESPONSE
TO THE RAIN ON THE 8TH IN MUCH OF THE AREA...SO WE DO NOT APPEAR TO
BE OVERLY SUSCEPTIBLE TO FLOODING. THE RAINFALL AMOUNTS ABOVE
SUGGEST POOR DRAINAGE AND NUISANCE FLOODING...AND GIVEN THE
REASONING ABOVE WILL HOLD OFF ON A FLOOD WATCH THIS MORNING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...HAYES
NEAR TERM...GIGI/HAYES
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...RPW
MARINE...RPW
HYDROLOGY...HAYES
Hazardous weather outlook, Apr 12, 3:48 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT TUE APR 12 2011

NJZ001-007>010-015-PAZ054-055-060>062-067>071-130800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
348 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN COULD RESULT IN POOR DRAINAGE FLOODING LATE THIS
AFTERNOON AND THIS EVENING. IN ADDITION...NORTHEAST WINDS COULD
GUST TO 40 MPH AT TIMES...ESPECIALLY IN THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>014-016>027-130800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
348 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

EAST TO NORTHEAST WINDS COULD GUST TO 40 MPH AT TIMES LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-130800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 AM EDT TUE APR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-130800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
348 AM EDT TUE APR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 10:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EDT TUE APR 12 2011

PAZ060>062-067>069-121530-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
1000 AM EDT TUE APR 12 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CHESTER...
MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON AND BUCKS COUNTIES...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 10 MILES SOUTHEAST OF
READING...MOVING NORTHEAST AT 25 MPH. THE SHOWER WILL BE NEAR AMITY
GARDENS...PUGHTOWN AROUND 1010 AM...STOWE...SOUTH POTTSTOWN...
CEDARVILLE...KENILWORTH AROUND 1015 AM...HALFWAY HOUSE...
POTTSGROVE...POTTSTOWN AND SPRING CITY AROUND 1020 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW RUMBLES OF THUNDER ARE ALSO POSSIBLE WITH THIS HEAVY SHOWER.

LAT...LON 4068 7536 4039 7505 4001 7586 4011 7595
      4014 7590 4024 7605 4025 7604

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:04 PM EDTSpecial Weather StatementPHIHunterdon, Sussex, Warren56 min
Apr 11, 9:03 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Warren57 min
Apr 12, 4:33 PM EDTSpecial Marine WarningPHI35 min
Apr 12, 4:52 PM EDTSpecial Weather StatementPHICumberland53 min
Apr 12, 5:15 PM EDTSpecial Weather StatementPHICamden45 min
Apr 12, 5:37 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Gloucester23 min
Apr 12, 6:04 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Gloucester, Mercer and 3 more41 min
Apr 12, 6:47 PM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth, Ocean, Somerset58 min
Apr 12, 2:24 PM EDTSpecial Weather StatementPHITalbot66 min
Apr 12, 3:45 PM EDTSpecial Weather StatementPHICaroline45 min
Apr 12, 4:29 PM EDTSpecial Weather StatementPHIKent61 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.